Can blue tint under eye area be improved 4 years and 8 months after Juvederm? (Photo)

2010 Juvederm in my under eye area for hollowness. In 2012 my Dr was not avail so I had restalyne in same area by a different Dr. I was not happy with results n went back to my original Dr a month later and he corrected it with juvederm. I have not had any filler in that area since then, but I still have blue ish tint due to juvederm After all this time would vitrase help my situation? Or am I stuck with this tint ? Also am I in need of more filler? Bc I am seeing some hollow

Doctor Answers 7


I completely agree with Dr Weiner.  Juvederm seems to cause this more than the other fillers and I would treat the area with hyaluronidase and subsequently fill with Restylane.  Good luck.

Seattle Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Goodbye Blue Under-eye: Improving Under-Eye tint/hollows with Hyaluronidase, lasers, microneedling/prp

Hyaluronidase can be used to improve this. I suggest seeing a cosmetic dermatologist with expertise. In my practice we use a combination of lasers, fillers, microneedling/PRP to treat under the eye. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 158 reviews

Tyndall effect from Juvederm

This can be improved using hyaluronidase. Juvederm is not the proper filler for this area and needs to be removed. Restylane is my choice. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Blue tint under eyes

The blue tint  you refer to may be a Tyndall effect which is a light reflex related to hyaluronic acid being injected close the surface of the skin.  It is unusual for HA products to last this long, but it is possible.  Treatment options include dissolving the remaining  product with a hyaluronidase product, or utilizing a q switched laser to alter the coloration.

J. Kevin Duplechain, MD, FACS
Lafayette Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Blue tint under eyes from filler

If there is still hyaluronic acid filler under the eye area, hyaluronidase injection may help. You need to be examined to determine if filler is still present. 

Best to you,

Dr. Norcom

Derek Norcom, MD
Portland Physician
5.0 out of 5 stars 7 reviews

Blue tint "Tyndall Effect" following multiple treatments with fillers

Thank you for posting your question. Vitrase can be used even years after filler has been injected. See an experienced eyelid specialist for your treatment in this delicate area.  Good luck,

Discoloration following Juvederm or Restylane injections

Blue discoloration following the injection of HA products is not an uncommon event especially if injected very superficially. This "blue" color will go away as the product is absorbed over time which is usually about one year. I have however personally seen this discoloration in a patient that was treated, like you, four plus years earlier in the same under eye area. I treated it with hyaluronidase and it did resolve. If your discoloration is truly a result of the HA product it should improve. I would advise consulting with someone in a board certified plastic or dermatology office who has a lot of experience injecting around the eyes. Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.